Hail, Dearborn
- When
- June 21, 6:05 PM EST to 6:09 PM EST
- Where
- Dearborn County, 1.07 mi W of Lawrenceburg
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.100, -84.870
Scattered convection during the afternoon of the 21st produce some large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Scattered convection during the afternoon of the 21st produce some large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 21, 3:42 PM EST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 442 PM EDT SAT JUN 21 2008 .SYNOPSIS... AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND AS A SERIES OF UPPER LEVEL WEATHER DISTURBANCES MOVES ACROSS THE REGION BRINGING THE THREAT FOR SHOWERS AND THUNDERSTORMS. THE TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... MOST OF AREA IS UNDER A SEVERE THUNDERSTORM WATCH. EVENT IS BEING DRIVEN BY A MID LEVEL SHORT WAVE AND ITS ASSOCIATED SURFACE TROUGH...IN THE PRESENCE OF BROAD SYNOPTIC SCALE ASCENT. THOUGH WIND FIELDS ARE WEAK...COOL AIR ALOFT OVER A WARM BOUNDARY LAYER IS RESULTING IN MODERATE INSTABILITY. AREA WILL LIKELY EXPERIENCE AT LEAST A FEW SEVERE THUNDERSTORMS THROUGH THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS. EXPECT THUNDERSTORMS TO BE MORE WIDESPREAD OVER NORTHERN LOCATIONS. WENT WITH CATEGORICAL POPS NORTH DOWN TO SCATTERED POPS SOUTH. THUNDERSTORMS WILL DIMINISH BY LATE EVENING WITH LOSS OF SOLAR HEATING. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING WHEN NEXT MID LEVEL AND SURFACE TROUGH ARE PROGGED TO ARRIVE. KEPT POPS AT HIGH CHANCE. LATER ARRIVAL OF SHORT WAVE SUGGESTS THUNDERSTORMS WILL OCCUR LATE AFTERNOON AND EVENING DURING PEAK INSTABILITY WHICH MEANS SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN. && .LONG TERM /MONDAY THROUGH SATURDAY/... AMPLIFIED UPPER LEVEL FLOW WITH UPPER LOW OVER THE GREAT LAKES WITH S/W TROF PIVOTING THRU THE OHIO VALLEY MONDAY AFTN/EVE. THEREFORE WILL CONTINUE CHC POPS FOR THUNDERSTORMS WITH THE BEST CHANCE OVER THE EAST WHERE INSTBY AND LIFT IS EXPECTED TO BE BEST. HAVE ALSO CONTD A SLIGHT CHC OF THUNDERSTORMS INTO MONDAY EVENING AS THIS SYSTEM EXITS. IN NORTHWEST FLOW ALOFT SURFACE HIGH PRESSURE TO BUILD IN LATE MONDAY NIGHT INTO TUESDAY PROVIDING DRY WEATHER. AFTER THIS BRIEF DRY PERIOD...THE FLOW DEAMPLIFIES AND THE WEATHER PATTERN BECOMES ACTIVE FROM MID WEEK ON. FLO BACKS WITH WAA THUNDERSTORMS DEVELOPING EARLY WED. HAVE THE HIGHEST POPS ACRS THE SOUTH CLOSER TO THE WARM FRONT WHERE BEST INSTABILITY IS EXPECTED. THIS WARM FRONTAL BOUNDARY TO PIVOT NE THROUGH ILN/S FA LATE THURSDAY NIGHT INTO EARLY FRIDAY WITH THE REGION WARM SECTORED ON FRIDAY. AS S/W ENERGY TRACKS EAST THRU GREAT LAKES ASSOCIATED SFC FRONT LOOKS TO DROP SE INTO THE REGION ON SATURDAY. HAVE GENERALLY TRENDED HIGHS AT OR SLIGHTLY ABOVE MEX GUID FOR HIGHS AND A LTL ABOVE GUID WITH THE LOWS. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... WELL DEFINED MID LVL S/WV MOVING THRU WRN INDIANA ATTM. CONVECTION CONTINUES TO DVLP AND EXPAND ACRS NRN 1/2 OF INDIANA AND NW OHIO IN ADVANCE OF S/WV. S/WV WILL TRACK ACRS NRN FCST AREA DURING THE LATE AFTN/ERLY EVNG...WITH CONVECTION DVLPG/MIGRATING INTO THE REGION AFT 20Z. MOST WIDESPREAD COVERAGE TO PCPN IS EXPECTED ACRS NRN 1/2 FCST AREA WHERE MID LVL FORCING ASSOCD WITH S/WV WILL BE A LITTLE BETTER. HAVE PLACED VCTS IN AT ALL TERMINALS WITH A 3-4 HOUR TEMPO PERIOD FOR MVFR/IFR CONDITIONS WITHIN TSRA BY 21Z AND PERSISTING INTO THE EVNG HOURS. W/SW WINDS ARE EXPECTED AS S/WV PASSES THRU FCST AREA. ANY LINGERING PCPN WILL MOVE OUT OF THE TERMINALS FROM WEST TO EAST BY MID EVNG AS S/WV PUSHES EAST OUT OF THE FCST AREA. WEAK SFC HI ATTEMPTS TO ESTABLISH LATE TONIGHT AND MAY PROMOTE A PERIOD OF GENERALLY CLR SKIES AFT MIDNIGHT. DEPENDING ON AMOUNT OF RAINFALL THIS AFTN...MVFR VSBYS (IFR AT KLUK) WILL BE POSSIBLE NEAR DAYBREAK SUNDAY. SCT CU WILL ONCE AGAIN DVLP BY MIDDAY SUNDAY AHEAD OF ANOTHER APPCHG S/WV FOR SUNDAY AFTERNOON. THIS SECOND S/WV WILL KICK OFF ANOTHER ROUND OF CONVECTIVE ACTIVITY BEYOND 18Z SUNDAY. OUTLOOK...MVFR CIGS/VSBYS ARE POSSIBLE IN THUNDERSTORMS SUNDAY AFTERNOON INTO MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...AR AVIATION...RYAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 452 PM EDT SAT JUN 21 2008 INZ080-KYZ089-090-094>100-OHZ079>082-088-221200- SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON- MASON-LEWIS-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 452 PM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY. A FEW OF THE STRONGER STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING. INZ050-058-059-OHZ026-034-035-042>045-051>053-060>062-221200- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE- 452 PM EDT SAT JUN 21 2008 ...SEVERE THUNDERSTORM WATCH 589 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY. A FEW OF THE STRONGER STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ066-073>075-KYZ091>093-OHZ046-054>056-063>065-070>074-077-078- 221200- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE-KENTON-CAMPBELL-DELAWARE- MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER- WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT- 452 PM EDT SAT JUN 21 2008 ...SEVERE THUNDERSTORM WATCH 590 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY. A FEW OF THE STRONGER STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL OREGONIA 39.45N 84.10W
06/21/2008 E0.75 INCH WARREN OH PUBLIC
0505 PM TSTM WND DMG SPRINGFIELD 39.93N 83.80W
06/21/2008 CLARK OH PUBLIC
LARGE BRANCHES BROKEN.
&&
HATZOSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 540 PM EDT SAT JUN 21 2008 OHZ055-056-063>065-212215- FAIRFIELD OH-FAYETTE OH-PICKAWAY OH-FRANKLIN OH-LICKING OH- 540 PM EDT SAT JUN 21 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LICKING...FRANKLIN... PICKAWAY...NORTHEASTERN FAYETTE AND FAIRFIELD COUNTIES THROUGH 615 PM EDT... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG WINDS ASSOCIATED WITH A GUST FRONT...LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF HARTFORD TO GRANDVIEW HEIGHTS TO MADISON MILLS...MOVING EAST AT 41 MPH. THIS GUST FRONT WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...WHICH IS STRONG ENOUGH TO CAUSE MINOR DAMAGE AND BLOW AROUND SMALL OBJECTS SUCH AS LAWN FURNITURE. STORMS DEVELOPING BEHIND THE GUST FRONT WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...GROVE CITY...MADISON MILLS...HARRISBURG...DERBY...BEXLEY...GAHANNA ...ORIENT...WHITEHALL...NEW ALBANY...OBETZ AND HARTFORD. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. HATZOS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
549 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 2 N WESTERVILLE 40.15N 82.92W
06/21/2008 E0.75 INCH DELAWARE OH PUBLIC
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
630 PM EDT SAT JUN 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 3 NW NEWARK 40.10N 82.46W
06/21/2008 E0.88 INCH LICKING OH PUBLIC
&&
HATZOSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 637 PM EDT SAT JUN 21 2008 OHZ073-080>082-088-212330- HIGHLAND OH-ROSS OH-PIKE OH-SCIOTO OH-ADAMS OH- 637 PM EDT SAT JUN 21 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...SCIOTO... PIKE...ROSS AND SOUTHERN HIGHLAND COUNTIES THROUGH 730 PM EDT... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG WINDS ASSOCIATED WITH A GUST FRONT...EXTENDING FROM NORTH OF CHILLICOTHE TO HILLSBORO...MOVING SOUTHEAST AT 34 MPH. STRONG WINDS GUSTS OF UP TO 50 MPH ARE EXPECTED WITH THIS GUST FRONT. THUNDERSTORMS DEVELOPING ALONG AND BEHIND THE GUST FRONT WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS...AND SMALL HAIL. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... HALLSVILLE...HIGHLAND COUNTY AIRPORT...NORTH FOLK VILLAGE... CHILLICOTHE...BOURNEVILLE...BERRYSVILLE...ROCKY FORK LAKE... KNOCKEMSTIFF...EMERALD...BAINBRIDGE...MARSHALL AND MOORESVILLE. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS. HATZOS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 652 PM EDT SAT JUN 21 2008 INZ074-KYZ091>093-OHZ077-212330- DEARBORN IN-BOONE KY-CAMPBELL KY-KENTON KY-HAMILTON OH- 652 PM EDT SAT JUN 21 2008 ...A STRONG THUNDERSTORM WILL AFFECT HAMILTON...KENTON...CAMPBELL... BOONE AND NORTHERN DEARBORN COUNTIES THROUGH 730 PM EDT... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR NEW ALSACE...MOVING EAST-SOUTHEAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE CINCINNATI METRO AREA WILL BE AFFECTED BY THIS STORM BETWEEN 7 PM AND 730 PM. ADDITIONAL LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... LOGAN...GUILFORD...BRIGHT...WEST HARRISON...LAWRENCEBURG...HIDDEN VALLEY...GREENDALE...HARRISON...PETERSBURG...IDLEWILD...CLEVES AND GRANDVIEW. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. RYAN
The Cincinnati radar (KILN), 97 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104340.